The waiting game : Hello! Mid forties mum of two... - Ask Eve

Ask Eve
975 members259 posts

The waiting game

jeanster
jeanster
2 Replies

Hello! Mid forties mum of two. Had lots of symptoms over the last couple of years that I didn’t really connect together until last may, when I started a 5 bar gate at work and realised I was going to the loo about 20-30 times a day. Skin changes, back ache, niggly pains, bowel habit changes, very irregular and changeable periods, with large clots and very fresh blood. gp referral for scan found dermoid cyst 10cm. Ca125 normal range in may 19.

They wanted to operate in June 19 but given that it appears benign I didn’t want to re-arrange our holiday for surgery so booked in early August.

First surgery date - after waiting around all day, even changed into gown, it was cancelled at 6pm, infuriating. I chose to change hospitals and had second date booked for December.

Prostap injection given on 18/11 - that’s been a joy!

Surgery 19/12 to remove didn’t go to plan as it turned out to be twice the size that was detected in may 19. Surgeon proceeded to do ablation of womb, and a bunch of biopsies, but didn’t remove the cyst, as it’s stuck to my bowel and there’s adhesions to consider, so she needs a bowel surgeon present.

Awaiting biopsy of omentum and peritoneum currently.

My gp got a letter on Friday to refer me ASAP to a larger hospital where second surgery will be done, and I have follow up on 16/1 with surgeon.

I’m quite worried and anxious at the moment and don’t want to discuss my worries with husband as he lost his mum when he was 12 to a gynae cancer, so I’ve kept my worries to myself.

Since the op in December I’ve been experiencing bad hot flushes, I’m currently sat in lounge with window wide open. Still got a light bloody discharge and abdominal pain and totally wiped out with tiredness.

Has anyone had this prostap injection and if so, how long do The effects last? I really thought they would start wearing off after a month but they’ve got worse since my operation. I feel down and no further forward 😞

2 Replies
oldestnewest
AskEveTeam
AskEveTeamAdministrator

Hi there,

We're sorry to hear that you're feeling worried and going through a stressful time with this.

Unfortunately for many women the symptoms/side effects of prostap don't wear off for a few months, depending on dose.

If you would like to talk about this, your symptoms and upcoming surgery with our gynae cancer nurse specialist, please email nurse@eveappeal.org.uk with your phone number and let us know when is a good time to call.

Best Wishes,

The Ask Eve Team

Reply
jeanster
jeanster
in reply to AskEveTeam

Thank you for your reply. I will do that

Reply